Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey, I got off accutane about six months ago and though it cleared up my acne (and I'm sure you're used to hearing it), it left me with many red marks.

This last school year was hard enough having to walk around in florescent lighting showing my acne and red marks. Summer has helped me clear up some of my redness (not much though) and school is starting soon. So this is my LAST DITCH effort to help clear them up even just a LITTLE more. So PLEASE o PLEASE anyone who has any ideas on how to clear up these red marks or even COVER them up, feel free to tell me how.

Right now I'm on:

Differin

Vitamin C, B, B5, Zinc, Omega Acids, and D.

And I drink some water I guess...

REPLIES ARE GREATLY APPRECIATED

Share this post


Link to post
Share on other sites
Guest invaderzim

what do you mean by summer clearing your redness up? just the color of the skin because of a "tan" or sunburn? that's not gonna help matters but as far as i've read (which is a lot of medical crap and most of which sounds repetitive), chemical exfoliation (ie aha) is the only hope of reducing red marks / scars left from acne.

otherwise i don't think there's much you can do

Share this post


Link to post
Share on other sites

Any method of exfoliation (chemical preferably) to promote cell turnover. Also, sunscreen to prolonging the existing marks.

Share this post


Link to post
Share on other sites

I really have to disagree with you guys on exfoliation, that could just prolong and/or increase scars.

But thanks for the Aloe Vera comment. I'll try that.

Any more help?

Share this post


Link to post
Share on other sites
I really have to disagree with you guys on exfoliation, that could just prolong and/or increase scars.

But thanks for the Aloe Vera comment. I'll try that.

Any more help?

Hyperpigmentation and scarring aren't the same thing. Hyperpigmentation is what happens when areas of your skin end up with extra pigment as a result of the body's natural inflammatory process. Exfoliating can speed up the shedding of the over-pigmented skin.

Share this post


Link to post
Share on other sites
I really have to disagree with you guys on exfoliation, that could just prolong and/or increase scars.

But thanks for the Aloe Vera comment. I'll try that.

Any more help?

Hyperpigmentation and scarring aren't the same thing. Hyperpigmentation is what happens when areas of your skin end up with extra pigment as a result of the body's natural inflammatory process. Exfoliating can speed up the shedding of the over-pigmented skin.

That makes sense but after a six month course of accutane (and even after being off of it for six months), don't you think exfoliation could be a harsh thing to try?

Share this post


Link to post
Share on other sites

I recently started cutting out foods that are bad for the thyroid, so this excites me! By the way, what is calendula tincture? i'll probably do my own research once I get a basic idea what it is.

Share this post


Link to post
Share on other sites
That makes sense but after a six months of accutane (and even after being off of it for six months), don't you think exfoliation could be a harsh thing to try?

You could try dan's AHA, it's not harsh at all. the first week or two it may sting a little, but I'm almost on week 4 and when I put it on, it just feels like a moisturizer.

Share this post


Link to post
Share on other sites

Thanks Eric, but I should have mentioned, I've been using AHA for weeks now. It's good for brand new pimples.

And I have no idea what the crap you're talking about Waka Waka.

Share this post


Link to post
Share on other sites

I second using aloe vera as a moisturizer. its amazing. but after that spot treat the red spots with tea tree oil. it helps so much. if you have a ton of red you shouldnt slather it on your whole face though bc it is drying. just spot treat or else dilute with water and can use as a toner.

Share this post


Link to post
Share on other sites

Hey, I'm in the exact same situation as you. Got off accutane about 5 months ago, and I'm left with lots of red marks and school is coming soon so I want to fade them a lot.

This... http://www.acne.org/messageboard/OMG-GUYS-THIS-t35135.html works amazing the first and second time and third time and the results are permanent, not just temporary fading.

Do it at night before you go to bed, when you wake up I guarantee you will be in shock and awe, I was. Just follow the instructions to the letter.

Now I just use a simple cleanser and ACV morning and night. The red marks and fading. :)

Anyway best of luck to you! Please try this it's incredible.

Share this post


Link to post
Share on other sites

well it sounds like you need a moisturzer that will work on YOUR skin its hard to find sometimes. When I traveled last year to Brazil and Peru for a few months I noticed my skin looked nicer, and I thought it was a fluke and it would be back, but I realized it was nicer and nicer as time went on. I figured out it was due to the 100% humidity and then I was determined to make those results last

your skin needs enough supplies to heal, and thats where moisturizer helps

I use vitamin E oi at night<--- really good for scarring

and st ives "fresh skin,collagen, elastin" (non comadogenic, aka does not clog pores)

but this will only lessen the dents a little but really helps even your skin tone.....I am happy with the results its had on my scarring

you also want non comadogenic makeup ESPECIALLY if you wear liquid maekup, and make sure you use clean brushes and sponges, drink water etc etc

also if your skin is really scarred, you are not going to see 100% results unfortunately until you go to a doc and get something like fraxel or restalin(spelling?!?!) injections. I havent gone that far becasue I am happy enough with my skin and may look into it later but I am not sure i want unnatural injections. and I promise sweety that highschool is hard, socially, and you WILL move on to find that you are confident..... so I know that you want to make that impression on classmates etc I did too, and never found an answer while I was there, but I moved on and college is way better and easier to fit into so hopefully life after highschool will treat you better

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×